Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 219, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 22, 2004, 6:39 PM CDT for Deaf Smith County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2004, 6:39 PM CDT (23:39 UTC)
- Expired
- Sep 22, 2004, 7:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Deaf Smith County, TX
The radar
The Amarillo radar (KAMA), 87 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 3:38 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Sep 22, 3:38 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 338 PM CDT WED SEP 22 2004 .DISCUSSION... AN ACTIVE WEATHER DAY TODAY AS THE FRONT FINALLY MADE ITS WAY INTO THE AREA. SPC HAS PUT OUR WESTERN ZONES IN THE SLIGHT RISK CATEGORY THROUGH TOMORROW MORNING. SHORT TERM FORECASTER ISSUED AN URBAN AND SMALL STREAM FLOOD ADVISORY DURING TO THE LOCALLY HEAVY RAIN...RADAR ESTIMATED THREE HOUR RAINFALL AT GREATER THAN 2 INCHES. WV LOOP SHOWS NO SIGN OF LET UP WITH THE MOISTURE PLUME...THOUGH THE UPPER LEVEL LOW IS PUSHING THE MOISTURE BOUNDARY EAST WITH SIGNIFICANT AREAS OF DRYING IN OUR WESTERN CWA. THIS DRYER AREA IS PRODUCING OUR STRONGEST CONVECTIVE STORMS AND WE EXPECT THIS ACTIVITY TO CONTINUE THROUGH THE EVENING. MODELS ARE CURRENTLY RUNNING A FEW HOURS BEHIND THE FRONT...THOUGH THEY GENERALLY AGREE ON TIMING AND POSITION. THE GFS FINALLY GOT A HANDLE ON THE FRONT AND NOW PUSHES IT FURTHER INTO OUR ZONE...A MORE REALISTIC SOLUTION. PREVIOUS SHIFTS HAVE PRODUCED QUALITY GRIDS IN TRACKING THE FRONT SO FEW CHANGES WERE MADE AT THIS TIME. ONLY CAVEAT BEING A SLIGHT ADJUSTMENT TO THE POP AND QPF GRIDS TO ACCOUNT FOR FRONTAL MOVEMENT...AND THE ADDITION OF PATCHY FOG IN THE SOUTHER ZONES. WITH THE EXTREMELY MOIST ATMOSPHERE AND LOWERING TEMPS ASSOCIATED WITH THE FRONT...THE THINKING WAS THAT FOG WOULD DEVELOP ALONG OR NEAR THE FRONTAL BOUNDARY. MODELS INDICATE THE FRONT WILL EXIT OUR CWA BY 12Z THURS AS THE UPPER LEVEL LOW STARTS ITS BURST TO THE NORTHEAST...SO POPS AND WEATHER WILL RAPIDLY DIMINISH. MODELS STILL UNCERTAIN ABOUT THE UPPER LEVEL PATTERN IN THE EXTENDED PERIOD...THOUGH SOME GENERAL TRENDS ARE IN AGREEMENT. SOLUTIONS BRING IN THE RIDGE OVER THE WEST COAST BY 12Z FRIDAY WITH THE UPPER LEVEL LOWS NEGATIVELY TILTED AXIS SLICING THROUGH THE MIDWEST. THE TREND IS TO THEN BRING A BROAD RIDGE OVER CANADA AND GENERALLY WEAK FLOW OVER MOST OF THE US. WITH THE EXCEPTION OF A WEAK...BUT PERSISTENT...UPPER LEVEL LOW OVER THE CENTRAL PLAINS. LOW POPS WERE INSERTED INTO THE DAY 5 AND DAY 7 GRIDS BY PREVIOUS SHIFT AND THERE SEEMED TO BE NO REASON TO CHANGE THAT THINKING. OVERALL UNSETTLED CONDITIONS THROUGH THAT TIME FRAME TO JUMP ON ANYTHING TOO SERIOUSLY. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 54 72 50 77 / 60 20 0 0 BEAVER 49 72 51 78 / 80 40 0 0 BOISE CITY 44 69 46 75 / 50 10 0 0 BORGER 53 72 51 77 / 80 20 0 0 BOYS RANCH 49 72 49 76 / 60 10 0 0 CANYON 54 73 50 77 / 60 10 0 0 CLARENDON 57 74 53 79 / 60 20 10 0 DALHART 47 72 48 76 / 50 10 0 0 GUYMON 48 73 49 77 / 80 20 0 0 HEREFORD 51 74 50 77 / 40 10 0 0 LIPSCOMB 55 73 51 78 / 70 30 0 0 PAMPA 56 73 52 78 / 80 30 0 0 SHAMROCK 59 75 53 79 / 50 30 10 0 WELLINGTON 61 75 54 80 / 40 30 10 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/14
Hazardous weather outlook, Sep 22, 1:00 PM CDT, 5 hours 39 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED SEP 22 2004 OKZ001>003-TXZ001>020-231100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT WED SEP 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IS EXPECTED...OVER ALL OF THE PANHANDLES EXCEPT THE NORTHWEST TEXAS PANHANDLE AND THE WESTERN OKLAHOMA PANHANDLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 6:56 PM CDT | Flash Flood Warning | AMA | Hutchinson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.